Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 17, 2015, 1:42 PM CDT for Jefferson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 1:42 PM CDT (18:42 UTC)
- Expired
- Jun 17, 2015, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 99 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476
WGUS54 KLCH 171842
FFWLCH
TXC245-172145-
/O.NEW.KLCH.FF.W.0027.150617T1842Z-150617T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 445 PM CDT
* AT 138 PM CDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
THUNDERSTORMS ALONG A LINE FROM NOME TO WINNIE PRODUCING HEAVY
RAINFALL. THIS BAND IS EXPECTED TO CONTINUE SLOWLY MOVING EAST
ACROSS THE COUNTY...RESULTING IN A RISK OF FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...NOME...HAMSHIRE...BEVIL OAKS...CHINA...LA
BELLE...FANNETT...WINNIE AND SEA RIM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2989 9436 2989 9444 3011 9444 3010 9440
3012 9430 3013 9428 3017 9427 3016 9424
3019 9421 3019 9417 3017 9416 3016 9412
3014 9411 3012 9407 3009 9409 3007 9406
2967 9404 2956 9435
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:42 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 17, 12:42 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 PM CDT WED JUN 17 2015
.DISCUSSION...
FOR THE 18Z TAF PACKAGE.
&&
.AVIATION...
SCT/BKN CU FIELD PREVAILING ACROSS THE AREA...VFR AT ALL STIES
EXCEPT FOR KBPT. KEPT VCSH AT KAEX AND KLCH WITH ISOLATED -RW
POSSIBLE THROUGH THE AFTERNOON. DRIER AIR AND NET SUBSIDENCE
ASSOCIATED WITH MID/UPPER RIDGE TO THE EAST SHOULD ACT TO SUPPRESS
CONVECTION OVER SOUTH CENTRAL LOUISIANA. KBPT REMAINS THE BIGGEST
CHALLENGE WITH BANDED PCPN ASSOCIATED WITH THE CIRCULATION OF TD
BILL AFFECTING A GOOD PART OF EAST TX. MOST CONVECTION AT THIS
TIME HAS EITHER LIFTED NORTH OF THE TERMINAL OR IS OCCURRING
FARTHER TO THE WEST...BUT THERE ARE STILL ISOLATED CELLS POPPING
UP ACROSS EASTERN JEFFERSON COUNTY AND THE ADJACENT GULF WATERS.
WILL CONTINUE WITH VCTS FOR THE REST OF THE AFTERNOON HRS...BUT
HOLD OFF ON ANY TEMPO GROUPS GIVEN TEMPORAL AND SPATIAL
UNCERTAINTY. PREVAILED VFR AT ALL SITES THROUGH THE EVENING/OVERNIGHT
HRS...BUT DID TEMPO MVFR TWD EARLY MORNING THU AT KBPT AND KAEX
GIVEN MODEL PROGS AND NUMERICAL GUIDANCE. GUSTY SOUTH TO SOUTHEAST
WINDS TO CONTINUE THE REST OF THIS AFTERNOON...DECREASING EARLY
THIS EVENING.
13
&&
.PREV DISCUSSION... /ISSUED 946 AM CDT WED JUN 17 2015/
UPDATE...BAND OF SHOWERS AND A FEW THUNDERSTORMS ASSOCIATED WITH
BILL HAS SET UP AND NOW TRAINING OVER SOUTHEAST TEXAS...EXTENDING
SOUTH INTO THE NEAR COASTAL WATERS. HAVE INCREASED POPS AND
QPF CONSIDERABLY ACROSS THIS AREA. FURTHER EAST...ADJUSTED POPS
UP SLIGHTLY. CURRENT SETUP YIELDING A VERY SHARP PRECIP/QPF
GRADIENT. WITH THAT SAID...TRAINING SITUATION IS CONCERNING AND
COULD YIELD SOME FLOODING ISSUES. WILL SEND OUT NEW HAZARDOUS
WEATHER OUTLOOK SHORTLY.
PREV DISCUSSION... /ISSUED 505 AM CDT WED JUN 17 2015/
DISCUSSION...
12Z TAF ISSUANCE.
AVIATION...
RAINBANDS FROM BILL JUST W OF CWA ACROSS SE TX. LIGHT SHRA
OFFSHORE MAY MAKE IT INLAND ACROSS BPT...THUS VCSH CONTINUES THIS
MORNING. BEST CHANCES OF SHRA/TSRA REMAIN ACROSS SE TX/W LA...KEEPING
INTERMITTENT SHRA/TSRA & MVFR VSBY/CEILING AT BPT & LCH. FURTHER
EAST...SCT/ISO SHRA EXPECTED WITH ONLY VCSH EXPECTED AT AEX/LFT/ARA.
SE WINDS WILL REMAIN ELEVATED...EXPECTING ~18 KTS GUSTS 25 KTS AT
BPT. FURTHER E ACROSS LA...SLIGHTLY LOWER SPEEDS EXPECTED...AROUND
12-15 KTS WITH GUSTS 20-24 KTS POSSIBLE.
DML
PREV DISCUSSION... /ISSUED 428 AM CDT WED JUN 17 2015/
DISCUSSION...
SATELLITE/88D IMAGERY SHOW TD BILL MOVING NWD OVER ERN TX THIS
MORNING. REGIONAL 88DS SHOW A TAIL OF CONVECTION LINGERING BEHIND
THE SYSTEM...REACHING AS FAR SOUTH AS OFF THE LOWER TX COAST ATTM.
CLOSER TO HOME 88DS HAVE SHOWN SCATTERED SHOWERS MAINLY OVER
INTERIOR SERN TX AND THE ADJACENT GULF WATERS. OTHERWISE SFC
ANALYSIS SHOWS HIGH PRESSURE IN PLACE OVER THE SERN CONUS...WHILE
FLAT RIDGING ALOFT IS ALSO NOTED TO OUR EAST.
BEST SHOT AT PRECIP THROUGH THE PERIOD REMAINS TODAY OVER OUR TX
ZONES AS MOISTURE CONTINUES STREAMING INTO THE REMNANTS OF BILL AS
THE SYSTEM CONTINUES TO MAKE STEADY PROGRESS NWD. POPS TREND
DOWNWARD DRAMATICALLY HEADING EWD ACROSS THE FORECAST AREA AS
FORECAST SOUNDINGS SHOW A MUCH DRIER AIRMASS IN PLACE CLOSER TO
THE ATCHAFALAYA BASIN.
AS WE HEAD INTO THE WEEKEND RAIN CHANCES RETURN TO A MORE SEASONAL
NORM ACROSS THE REGION AS MOISTURE RETURNS TO MORE NORMAL VALUES
AND THE AREA IS PROGGED TO LIE UNDER A BIT OF A WEAKNESS ALOFT
BEHIND THE DEPARTING SYSTEM. TYPICAL DIURNAL CONVECTION IS
EXPECTED WITH POPS GENERALLY IN THE SLIGHT TO LOW END CHANCE
CATEGORIES EACH DAY INTO SATURDAY.
BY SUNDAY RIDGING ALOFT IS PROGGED TO BUILD EWD INTO THE AREA
WHICH WILL EFFECTIVELY CAP THE ATMOSPHERE AND KEEP CONVECTION VERY
LIMITED FOR A BRIEF TIME...WITH THE RIDGE FORECAST TO RETROGRADE
WWD BACK INTO TEXAS FOR EARLY NEXT WEEK.
MARINE...
INHERITED SCA HAS BEEN EXTENDED TO 18Z TODAY AS WINDS/SEAS OVER
THE WRN WATERS ARE EXPECTED TO REMAIN ELEVATED THROUGH THIS
MORNING. THEREAFTER CONDITIONS SHOULD IMPROVE WITH HIGH PRESSURE
OVER THE ERN GULF MAINTAINING A MAINLY LIGHT ONSHORE FLOW THROUGH
THE PERIOD.
ADDITIONALLY LATEST OBS FROM THE COAST SHOW WATER LEVELS STILL
RUNNING 1.0 TO 1.5 FEET MLLW ABOVE PREDICTED TIDE LEVELS...WITH
ACTUAL READINGS STILL SURPASSING 3.0 FEET MLLW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 90 74 91 74 / 30 10 20 20
LCH 88 76 89 75 / 40 20 20 10
LFT 89 75 90 73 / 20 10 20 10
BPT 87 76 89 75 / 70 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ455-475.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ450-452-
470-472.
&&Hazardous weather outlook, Jun 17, 10:00 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CDT WED JUN 17 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181500- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL VARY GREATLY ACROSS THE AREA TODAY. ACROSS SOUTHEAST TEXAS...WIDESPREAD SHOWERS AND STORMS WILL DEVELOP BY THE AFTERNOON AS DEEP MOISTURE CONTINUES TO BE PULLED INTO THE REMAINS OF BILL...MOVING NORTHWARD ACROSS NORTHEASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH PERIODIC BRIEF HEAVY DOWNPOURS CAN BE EXPECTED. A POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE...AND CANNOT RULE OUT MORE SIGNIFICANT FLOODING ISSUES SHOULD TRAINING SHOWERS AND THUNDERSTORMS SET UP OVER ONE PARTICULAR AREA. RAIN CHANCES WILL TREND DOWNWARD ACROSS SOUTHWEST LOUISIANA...WITH JUST A SLIGHT CHANCE OF SHOWERS OR STORMS EXPECTED ACROSS THE ATCHAFALAYA BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SEASONAL RAIN CHANCES ARE EXPECTED THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD WITH SCATTERED DAILY SHOWERS AND STORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SOUTHEAST TEXAS. GMZ430-435-450-452-455-470-472-475-181500- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE GULF WATERS WEST OF CAMERON. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 17, 10:36 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1036 AM CDT WED JUN 17 2015 TXZ180-201-215-216-259>262-172300- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY... JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 1036 AM CDT WED JUN 17 2015 ...RAIN BANDS ASSOCIATED WITH BILL SPREADING NORTH ACROSS EAST TEXAS... RAINBANDS ASSOCIATED WITH THE CIRCULATION OF TROPICAL DEPRESSION BILL CONTINUE TO SPREAD NORTHWARD ACROSS EAST TEXAS THIS MORNING. IN ADDITION TO PRODUCING LOCALLY HEAVY RAINFALL...SOUTH WINDS GUSTING UP TO 40 MPH WILL BE POSSIBLE IN THE HEAVIER SHOWERS AND THUNDERSTORMS. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:23 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| Jun 17, 11:29 AM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Jun 17, 2:21 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 3 hr |
| Jun 17, 3:47 PM CDT | Flash Flood Warning | LCH | Jasper, Jefferson, Newton, Orange | 3 hr |
| Jun 17, 3:57 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 2 hr |
| Jun 17, 4:47 PM CDT | Flash Flood Warning | LCH | Jefferson | 3 hr |
| Jun 17, 5:22 PM CDT | Flash Flood Warning | LCH | Newton | 5 hr |
| Jun 17, 5:34 PM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Jun 17, 5:46 PM CDT | Tornado Warning | LCH | Newton | 29 min |
| Jun 17, 6:55 PM CDT | Tornado Warning | LCH | Jasper | 35 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.